Arkansas, 2020

Tornadoes and Tropical Storm in Arkansas, August 26 to 28, 2020

August 26 to 28, 2020 · NWS LZK · 42 events in 23 counties and zones

Tropical Storm Laura moved ashore from the Gulf of Mexico near Cameron, LA, around 1200 AM CST on August 27, 2020 with 150 mph sustained winds! This part of the state had never experienced such a powerful (Category 4) hurricane.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$371,000
Crop damage
$5,000
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Tropical Storm Laura moved ashore from the Gulf of Mexico near Cameron, LA, around 1200 AM CST on August 27, 2020 with 150 mph sustained winds! This part of the state had never experienced such a powerful (Category 4) hurricane. Measured gusts exceeded 130 mph in Lake Charles, LA. Not only was there widespread structural damage, a television tower was destroyed and the WSR-88D (Doppler Weather Radar) at the local National Weather Service (NWS) office was obliterated. Staff at the office was evacuated prior to the arrival of Laura, with backup provided by NWS Brownsville, TX.

Laura remained a hurricane well inland as the system ventured to the north at around 15 mph. A swath of heavy rain (two to more than five inches) spread into southern, central, and northeast Arkansas in the twenty four hour period ending at 700 am CDT on the 28th. Fordyce (Dallas County) received 5.25 inches of precipitation, with 4.48 inches at Cabot (Lonoke County), 4.39 inches at Marche (Pulaski County), 4.37 inches at North Little Rock (Pulaski County), 4.17 inches at Keo (Lonoke County), 3.85 inches at Calamine (Sharp County), 3.60 inches at Stuttgart (Arkansas County), 3.55 inches at Batesville (Independence County) and El Dorado (Union County), 3.53 inches at Sheridan (Grant County), and 3.50 inches at Alicia (Lawrence County).

The atmosphere was loaded with moisture, and this created high rainfall rates. Water came down faster than it could be carried away, and roads flooded at Benton (Saline County), North Little Rock and Sherwood (both in Pulaski County), Walnut Ridge and near Ravenden (both in Lawrence County), and a few miles east of Mena (Polk County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 26, 5:39 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 26, 5:39 AM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
639 AM CDT Wed Aug 26 2020

.UPDATE...

Updated to include the 12Z aviation discussion.

&&

.AVIATION...

IFR/MVFR cloud decks continue to move into the state from
the east. Meanwhile, showers and thunderstorms continue to
develop across the state this morning and will track north before
moving out or dissipating this evening. IFR/MVFR conditions are
expected through much of the period, with VFR conditions
anticipated by late afternoon when the showers move out. MVFR
conditions are expected to return early morning Thursday, ahead of
the approaching tropical system.

&&

.PREV DISCUSSION...(ISSUED 454 AM CDT Wed Aug 26 2020)
..LAURA EXPECTED TO IMPACT ARKANSAS THURSDAY INTO FRIDAY...

Early this morning, Hurricane Laura continues to intensify in the
Gulf of Mexico. Needless to say, this will be the big weather story
for the next few days.

Latest official NHC forecast, as well as most model solutions, bring
Laura on land near Sabine Pass (Texas/Louisiana border) tonight.
Thereafter, Laura moves around the periphery of an upper ridge
centered off the southeast CONUS, moving in to southwest Arkansas
during the afternoon Thursday where it will gradually degenerate
into a depression.

By Friday, what's left of Laura will merge into a longwave trough
digging down into the mid Mississippi Valley. This should allow the
system to accelerate in the Ohio Valley Friday Night into Saturday.

Meanwhile, ridging will remain firmly in place over the southwest
CONUS. A frontal boundary will move into the region behind Laura,
and should stall as it hits the ridge. With several waves moving
around the periphery of the ridge into early next week, the
interaction of the two systems should provide a focus for scattered
showers/storms.

Now, back to Laura.

Have gone ahead and issued a Flash Flood Watch from southwest into
central and north central Arkansas. Southwest/western Arkansas is a
given, seeing as how they've had an overabundance of precip as of
late. No doubt, response time will be much slower into central and
north central Arkansas, but with a moist tropical airmass (efficient
rainfall production), rain bands repeatedly hitting the same
areas(training), and the amount of qpf in the current forecast,
can't justify leaving them out.

As we've discussed before, Laura should enter Arkansas as a tropical
storm. It will continue to weaken as it shifts through western and
into north central Arkansas Thursday night. At the point Laura moves
into our forecast area, sustained winds could be tropical storm
strength, so have gone with a Tropical Storm Watch for several of my
far southwest counties.

And, speaking of winds, sustained speeds of 30 to 40 MPH will be
possible, with gusts of 40 to 50 MPH, especially around the center
of circulation.

Tornadoes will be possible in rain bands north and east of the
center. These are generally short-lived, shallow circulations.

So...to recap the hazards addressed...

-Flash flooding, with rainfall amounts of four to six inches
(localized in excess of seven), with the highest probability from
western/southwest into central Arkansas. Rain will be heaviest
Thursday afternoon through the day Friday, diminishing from
southwest to northeast during the afternoon.
-Gusty winds, possibly sustained tropical storm force initially,
with the highest probability over southwest Arkansas as Laura moves
into the state during the afternoon and evening Thursday.
-A few tornadoes in the rain bands north and east of the center,
with the highest possibility Thursday afternoon and evening.

Many thanks this morning to WFOs Tulsa, Memphis, Jackson, and
Shreveport for excellent coordination and collaboration on this
forecast.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch from Thursday afternoon through Friday evening
FOR Calhoun-Clark-Cleburne-Conway-Dallas-Faulkner-Garland-Grant-
Hot Spring-Independence-Montgomery-Ouachita-Perry-Pike-Polk-Pope-
Pulaski-Saline-Scott-Searcy-Stone-Van Buren-White-Yell.

Tropical Storm Watch FOR Calhoun-Clark-Dallas-Ouachita-Pike.

&&

Aviation...SHELTON
Hazardous weather outlook, Aug 26, 3:03 AM CST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
403 AM CDT Wed Aug 26 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
403 AM CDT Wed Aug 26 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Chances for showers and thunderstorms will increase Wednesday,
ahead of the remnants of Hurricane Laura.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

The remnants of Laura are expected to move across the state from
south to northeast on Thursday evening into late Friday.

Heavy rainfall will be possible along the track with this system.
Flash flooding will be possible where storms develop and move
over the same locations. Forecast rainfall amounts will range
from 4 to over 6 inches for much of the area...with locally
higher amounts in excess of 7 inches possible.

Gusty winds are expected to accompany this system. Winds of 30 to
40 mph are expected, with gusts to 50 mph possible. There will
also be a limited tornado threat across all but northwest
Arkansas, generally to the north and east of the center of
circulation.

Showers and thunderstorms will return on Sunday, however the
threat of additional hazardous weather is low at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Aug 26, 6:37 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
737 AM CDT Wed Aug 26 2020

ARZ037-040-261300-
Polk AR-Scott AR-
737 AM CDT Wed Aug 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POLK AND
SOUTHWESTERN SCOTT COUNTIES UNTIL 800 AM CDT...

At 737 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mena, moving north at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mena...                           Beauchamp...
Queen Wilhelmina State Park...    Acorn...
Y City...                         Rich Mountain...
Ink...                            Eagleton...
Shady Grove...                    Boles...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3458 9411 3458 9431 3485 9443 3486 9403
TIME...MOT...LOC 1237Z 159DEG 11KT 3465 9422

67

The radar

The Western Arkansas radar (KSRX), 119 km away, was scanning. The volume nearest the first event began at 13:31 UTC.

Open the radar archive at this moment

Event by event

30 tropical storm, 10 flash flood, 2 tornado. Local standard time, as filed.

Flash Flood, Pike

When
August 26, 7:30 AM CST to 10:30 AM CST
Where
Pike County, 0.9 mi SW of Langley to 0.71 mi WSW of Langley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.310, -93.840

The sheriff office reported portions of Highway 84 West near Langley was flooded.

Tropical Storm, Drew

When
August 26, 11:00 PM CST
Where
Drew forecast zone
Reported by
Social Media
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

A picture was shared on social media of large trees down over Old State Road southwest of Monticello.

Tropical Storm, Bradley

When
August 27, 10:23 AM CST
Where
Bradley forecast zone
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Trees, limbs, and power lines were reported down. A Pizza Hut sign was destroyed.

Tropical Storm, Desha

When
August 27, 10:44 AM CST
Where
Desha forecast zone
Reported by
Law Enforcement
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

The sheriff's office reported power lines down in McGehee.

Tropical Storm, Dallas

When
August 27, 10:45 AM CST
Where
Dallas forecast zone
Reported by
Public
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

A large hardwood tree was reported down.

Tropical Storm, Ouachita

When
August 27, 11:05 AM CST
Where
Ouachita forecast zone
Property damage
$10,000
Reported by
Public
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Trees were reported down across Camden, with at least one tree down on a home in Camden.

Tropical Storm, Ouachita

When
August 27, 11:05 AM CST
Where
Ouachita forecast zone
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Trees were reported down across Camden, with at least one tree down on a home in Camden.

Tropical Storm, Lincoln

When
August 27, 11:18 AM CST
Where
Lincoln forecast zone
Reported by
Law Enforcement
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

A few trees and power lines were down in the county.

Tropical Storm, Ouachita

When
August 27, 11:50 AM CST
Where
Ouachita forecast zone
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Trees and power lines were reported down along county roads across parts of of Ouachita County.

Tropical Storm, Ouachita

When
August 27, 11:50 AM CST
Where
Ouachita forecast zone
Property damage
$5,000
Reported by
Public
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

A metal roof was blown off a shop building.

Tropical Storm, Drew

When
August 27, 12:05 PM CST
Where
Drew forecast zone
Reported by
Law Enforcement
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

There were several reports of trees down across Drew County.

Tropical Storm, Calhoun

When
August 27, 12:30 PM CST
Where
Calhoun forecast zone
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Lots of trees were reported down and one tree was on a house in Thornton, relayed by broadcast media via pictures on social media.

Tropical Storm, Calhoun

When
August 27, 12:30 PM CST
Where
Calhoun forecast zone
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

A tree was down on a car and some roofs were ripped off.

Flash Flood, Calhoun

When
August 27, 12:30 PM CST to 3:30 PM CST
Where
Calhoun County, 1.59 mi NNW of Hampton to 1.6 mi SW of Hampton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.550, -92.484

A road or two had water over them. There was a road washed out.

Flash Flood, Bradley

When
August 27, 12:30 PM CST to 3:30 PM CST
Where
Bradley County, 1 mi NNW of Cloquet to 1.3 mi NW of Warren Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.632, -92.090

Flash flooding was reported.

Tropical Storm, Drew

When
August 27, 1:00 PM CST
Where
Drew forecast zone
Reported by
Broadcast Media
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Several trees and power lines were down in Tillar. A picture and report were aquired on social media from local broadcast television. The time of damage was estimated from radar.

Tropical Storm, Grant

When
August 27, 1:00 PM CST
Where
Grant forecast zone
Reported by
Law Enforcement
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Sheriff office reported a few trees were blown down.

Tropical Storm, Pulaski

When
August 27, 1:00 PM CST
Where
Pulaski forecast zone
Reported by
Law Enforcement
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

The sheriff office reported 19 reports of trees and power lines down in Roland, Hensley, and Jacksonville. Calls came in between 1 pm CDT and 530 pm CDT.

Tropical Storm, Cleveland

When
August 27, 1:15 PM CST
Where
Cleveland forecast zone
Property damage
$20,000
Reported by
Public
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Several large trees were blown down. One tree fell onto a house and caused significant damage.

Tropical Storm, Cleveland

When
August 27, 1:16 PM CST
Where
Cleveland forecast zone
Reported by
Law Enforcement
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Several trees were blown down across Cleveland County.

Tropical Storm, Hot Spring

When
August 27, 1:49 PM CST
Where
Hot Spring forecast zone
Reported by
Law Enforcement
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Trees were blown down across Hot Spring County.

Tropical Storm, Clark

When
August 27, 1:50 PM CST
Where
Clark forecast zone
Reported by
Law Enforcement
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Poles were snapped along Highway 67 near east Dobson.

Tropical Storm, Clark

When
August 27, 1:50 PM CST
Where
Clark forecast zone
Reported by
Law Enforcement
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

There were multiple reports of trees and power lines down across Clark County.

Tropical Storm, Arkansas

When
August 27, 2:00 PM CST
Where
Arkansas forecast zone
Property damage
$500
Reported by
Broadcast Media
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

A large tree was down and through a fence in De Witt. The report was relayed via a picture on social media by broadcast media.

Tropical Storm, Clark

When
August 27, 2:00 PM CST
Where
Clark forecast zone
Reported by
Broadcast Media
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

A large tree was downed by strong winds in Arkadelphia. The picture was relayed via social media by broadcast media.

Tropical Storm, Arkansas

When
August 27, 2:00 PM CST
Where
Arkansas forecast zone
Reported by
Social Media
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Several large trees were downed in Stuttgart and relayed by pictures via social media.

Tropical Storm, Lonoke

When
August 27, 2:31 PM CST
Where
Lonoke forecast zone
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Lots of trees were down across the county. Fourteen trees were down and power lines also with most of those reports. Trees were across roads in Ward, Austin, and Greystone. A privacy fence was also blown over.

Flash Flood, Lonoke

When
August 27, 2:44 PM CST to 5:44 PM CST
Where
Lonoke County, 3.23 mi NW of Jabb to 1.84 mi ENE of Seaton Dump
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.604, -91.959

Highway 13 north of Carlisle was flooded. Also Highway 89 by Gentry was flooded, along with Central High Rd.

Flash Flood, Saline

When
August 27, 3:50 PM CST
Where
Saline County, 0.4 mi N of Benton to 0.72 mi SW of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.576, -92.580

A video showed water flowing over roads in Benton on social media, relayed by broadcast media.

Flash Flood, Pulaski

When
August 27, 4:00 PM CST
Where
Pulaski County, 1.64 mi NW of Valentine to 1.34 mi WNW of Valentine
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.834, -92.194

The intersection of Brockington and Kiehl was flooded and impassable to traffic.

Flash Flood, Pulaski

When
August 27, 5:00 PM CST
Where
Pulaski County, 1.07 mi NNE of Fort Roots to 1 mi SE of Fort Roots
Cause
Heavy Rain
Reported by
Social Media
Coordinates
34.783, -92.280

Several streets and intersections in North Little Rock were flooded and impassable. Several pictures and reports were acquired via social media. The time was estimated based on the time of tweet and radar data.

Tornado, Woodruff

When
August 27, 5:45 PM CST to 5:48 PM CST
Where
Woodruff County, 3.14 mi ESE of Goodrich to 1.9 mi ESE of Goodrich
Rating
EF0
Path length
1.26 mi
Path width
50 yd
Property damage
$20,000
Crop damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.305, -91.183

A storm survey crew from the NWS Office in Little Rock found tornado damage consistent with an EF0 rating.

This tornado formed just northeast of the intersection of highways|37 and 269 north of McCrory, where a covered parking area roof was|blown west. At that same residence, a large tree fell southwest|onto the home. This tornado continued northwest over cropland,|pushing over a power pole off County Road 338, then proceeded to|cross State Highway 17 blowing down more trees and tree limbs.|This tornado lifted shortly afterwards to the northwest.

Tropical Storm, Woodruff

When
August 27, 5:49 PM CST
Where
Woodruff forecast zone
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

A house carport was destroyed with a hole in the wall of the carport.

Tropical Storm, Jackson

When
August 27, 6:15 PM CST
Where
Jackson forecast zone
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Roof damage was reported between Tupelo and Beeddeville.

Tropical Storm, White

When
August 27, 6:35 PM CST
Where
White forecast zone
Reported by
Trained Spotter
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Multiple trees were blown down.

Tropical Storm, White

When
August 27, 6:35 PM CST
Where
White forecast zone
Reported by
Trained Spotter
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Multiple trees were blown down.

Tropical Storm, Sharp

When
August 27, 7:45 PM CST
Where
Sharp forecast zone
Reported by
Broadcast Media
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Power lines were down in Ozark Acres.

Tropical Storm, Lawrence

When
August 27, 7:45 PM CST
Where
Lawrence forecast zone
Reported by
Emergency Manager
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

Transformers were blown and power lines were down in Sedgwick on Smith Ave.

Flash Flood, Lawrence

When
August 27, 8:45 PM CST to 11:45 PM CST
Where
Lawrence County, 0.41 mi NNW of Walnut Ridge to 0.62 mi W of Walnut Ridge
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.075, -90.964

Northwest 4th and Main Street were closed due to high water in Walnut Ridge.

Tornado, Randolph

When
August 27, 9:07 PM CST to 9:23 PM CST
Where
Randolph County, 1.63 mi SSW of Biggers to 1.87 mi W of Ingram
Rating
EF2
Path length
14.02 mi
Path width
100 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
36.308, -90.809

A storm survey crew from the NWS Office in Little Rock found tornado consistent with an EF2 rating. A house sustained major roof damage on Highway 328 west of Maynard, with most of the walls still standing. An agricultural shop was destroyed 2 miles south of Biggers.

The tornado started just southeast of US67/62 southwest of|Biggers, destroying a metal farm building and snapping trees|along Lutrell Cemetery Road. The tornado continued northwest|blowing in some garage doors on some large metal buildings, along|with snapping limbs off of multiple trees along Gas Plant and|Biggers-Reyno roads. The tornado continued northwest for several|miles, causing mainly damage to trees, from broken limbs, to|uprooting or snapping those tree trunks. The worst damage was|observed at a site built home off of State Hwy 328 and Jerrett|Loop Road southwest of Maynard, where large sections of the roof|were torn off allowing a couple walls to fall inward. At the same|residence, a large metal outbuilding or barn was destroyed. Many|mature trees were snapped or uprooted around this location. The|tornado finally lifted further northwest along State Hwy 251|south of Palestine Road.

Flash Flood, Lawrence

When
August 27, 10:00 PM CST to August 28, 1:00 AM CST
Where
Lawrence County, 1.38 mi WSW of Ravenden to 1.03 mi WSW of Ravenden
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.223, -91.273

County Rd. 106 had a portion of it washed out by flooding. A picture and report were received from social media.

Flash Flood, Polk

When
August 27, 10:00 PM CST to August 28, 2:00 AM CST
Where
Polk County, 1.71 mi W of Ink to 2.79 mi WSW of Nunley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.580, -94.150

Several county roads were flooded across eastern Polk County.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2020Every state in 2020This day in weather historyThe tornado archive for Arkansas, 2020Warnings in Arkansas, August 2020The 2020 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913007, 913009, 917127, 917131, 913011, 913012, 913013, 917141, 913014, 913015, 913016, 913017, 917116, 917124, 917125, 913018, 913019, 917115, 913020, 913021, 913023, 913042, 913043, 913046, 913047, 913048, 917148, 917151, 913049, 913051, 913057, 916551, 916528, 916529, 916530, 916531, 916532, 916533, 916534, 916535, and more.